Tornado, Lincoln
- When
- May 28, 6:37 PM CST to 6:39 PM CST
- Where
- Lincoln County, 3 mi W of Canton
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 100 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.300, -96.650
A brief tornado caused no reported damage.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at May 28, 2:15 PM CST, 4 hours 22 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 315 PM CDT FRI MAY 28 2004 .DISCUSSION... WARM FRONT TO THE SOUTH WILL BE MOVING NORTH TONIGHT. EXPECT TSTMS TO DEVELOP ALONG FRONT NEAR MISSOURI LATER THIS AFTERNOON AND THEN SPREAD NORTH AS FRONT MOVES NORTH. A FEW STORMS COULD BE SEVERE THIS EVENING...MAINLY EAST OF I29. THE QUESTION IS HOW FAR NORTH THE WARM FRONT WILL MOVE BY SATURDAY MRNG...FOR NOW MOVE INTO NORTH PARTS OF CWA. THIS WILL END THE CHANCE OF TSTMS IN SOUTH CENTRAL SD LATE EVENING AND OVER REST OF AREA BY MORNING. SOUTH WINDS WILL STAY UP TNGT KEEPING TEMPS UP. ON SATURDAY A COLD FRONT TO THE WEST WILL MOVE INTO CENTRAL SD BY AROUND NOON...WITH MODELS TRYING TO SHOW THE WARM FRONT EXTENDING IN SOUTHWEST MN. GOOD SOUTH WINDS OVER CWA AND WITH PARTLY CLOUDY SKIES TEMPS SHOULD WARM INTO THE 80S. GOOD MOISTURE OVER THE AREA...ESPECIALLY AFTER RAIN TONIGHT AND TSTMS SHOULD DEVELOP IN WESTERN AREA BY AROUND NOON AHEAD OF FRONT. AS FRONT MOVES EAST TSTMS SHOULD INCREASE OVER AREA. TSTMS LIKELY GENERALLY FROM I29 AND EAST BY LATE AFTN INTO EVENING. THIS ALSO BEST AREA FOR SEVERE WEATHER WITH HEAVY RAIN POSSIBLE. CHANCE OF TSTMS WILL BE DECREASING FROM WEST TO EAST SATURDAY NIGHT BEHIND FRONT WITH WESTERN AREAS DOWN TO SHOWERS AFTER MIDNIGHT. SUNDAY MRNG SHWRS OVER CWA WITH ONLY SOME ISOLATED TSTMS OVER NW IA AND SW MN EARLY. ENDED SHWRS OVER ALL BUT THE EAST BY AROUND NOON AND IN LATE AFTN EAST. TEMPS ON SUNDAY WILL BE 10 TO 15 DEGREES COOLER THAN SATURDAY. WENT DRY SUNDAY NIGHT INTO MONDAY MRNG WITH COOLER MORE STABLE AIR. SUNDAY AFTN AN UPPER WAVE SWINGS THROUGH AND WENT FOR A CHANCE OF SHWRS. AS WAVE MOVES THROUGH SHOWERS WILL BE ENDING FROM WEST TO EAST...EXCEPT IN FAR EAST WHERE CONTINUED THEM INTO TUESDAY. KEPT HIGHS BELOW NORMAL ON MONDAY. IN THE LONG RANGE..SHWRS ENDING IN EAST BY TUESDAY EVENING AS HIGH PRESSURE PUSHES IN FROM WEST WITH MORE ZONAL FLOW. THIS WILL KEEP IT DRY WEDNESDAY AND THURSDAY AS TEMPS WARM BACK UP TO NEAR NORMAL. RIDGE MOVING FROM THE WEST ON THURSDAY AS WINDS BECOME MORE SOUTHERLY. KEPT IT DRY ON THURSDAY WITH ABOVE NORMAL TEMPS. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 152 PM CDT FRI MAY 28 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-291200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 152 PM CDT FRI MAY 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL BEGIN TO DEVELOP BETWEEN 4 PM AND 6 PM SOUTH OF A LINE FROM WESSINGTON SPRINGS TO SPENCER. THUNDERSTORMS WILL BECOME MORE NUMEROUS ALONG AND EAST OF INTERSTATE 29 TOWARD SUNSET. THE STORMS ARE EXPECTED TO REACH THE INTERSTATE 90 CORRIDOR IN MINNESOTA AROUND 8 PM...AND MARSHALL AFTER 10 PM. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL...WITH A FEW STORMS HAVING THE POTENTIAL TO PRODUCE GOLF BALL SIZED HAIL. WHILE THE ENTIRE AREA COULD SEE LARGE HAIL...THE BEST CHANCE WILL BE EAST OF A LINE FROM YANKTON TO BROOKINGS SOUTH DAKOTA. THERE COULD ALSO BE AN ISOLATED WIND GUST IN EXCESS OF 60 MPH NEAR THE MISSOURI RIVER INTO NORTHWEST IOWA PRIOR TO SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS THE POTENTIAL FOR A SEVERE WEATHER OUTBREAK ON SATURDAY AFTERNOON AND EVENING. A MODERATE RISK OF SEVERE WEATHER EXISTS EAST OF LINE FROM BROOKINGS TO YANKTON SOUTH DAKOTA. THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING BY EARLY AFTERNOON NEAR THE JAMES RIVER AND MOVE EAST THROUGH THE EVENING. LARGE HAIL AND DAMAGING WINDS SHOULD BE THE MAIN THREATS. THE LARGEST THREAT FOR DAMAGING WINDS WILL BE EAST OF A LINE FROM DE SMET TO YANKTON SOUTH DAKOTA. THERE WILL ALSO BE A TORNADO THREAT...PRIMARILY IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA LATE SATURDAY AFTERNOON AND EVENING. THERE IS ALSO THE POTENTIAL FOR HEAVY RAINS PRODUCING FLASH FLOODING SATURDAY EVENING AND SATURDAY NIGHT. THE MOST LIKELY AREA FOR HEAVY RAIN WILL BE ALONG AND EAST OF INTERSTATE 29. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 4 PM SOUTH OF A LINE FROM WESSINGTON SPRINGS SOUTH DAKOTA TO SPENCER IOWA. SPOTTER ACTIVATION WILL BE LIKELY AFTER 7 PM EAST OF A LINE FROM YANKTON TO BROOKINGS. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. SCHUMACHER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
616 PM CDT FRI MAY 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 3 W UTICA 42.98N 97.56W
05/28/2004 0.75 INCH YANKTON SD PUBLIC
&&
PSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
621 PM CDT FRI MAY 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 5 E BRIDGEWATER 43.55N 97.40W
05/28/2004 1.00 INCH MCCOOK SD EMERGENCY MNGR
&&
PSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
631 PM CDT FRI MAY 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 1 N YANKTON 42.90N 97.39W
05/28/2004 0.75 INCH YANKTON SD TRAINED SPOTTER
&&
PSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
705 PM CDT FRI MAY 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 4 SSW MECKLING 42.79N 97.10W
05/28/2004 1.00 INCH CLAY SD PUBLIC
&&
PSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
718 PM CDT FRI MAY 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 1 N MASKELL 42.70N 96.98W
05/28/2004 0.88 INCH DIXON NE PUBLIC
&&
PSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
729 PM CDT FRI MAY 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL TABOR 42.95N 97.66W
05/28/2004 0.75 INCH BON HOMME SD LAW ENFORCEMENT
&&
WBThe Sioux Falls radar (KFSD), 33 km away, was scanning. The volume nearest the first event began at 00:34 UTC.
1 tornado. Local standard time, as filed.
A brief tornado caused no reported damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyThe tornado archive for South Dakota, 2004Warnings in South Dakota, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402050.